Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|ck85 - Sun Jan 04, 2009 4:58 am||
I am a 23 yesr old white british female and I have always had digestive problems having had my gall bladder removed in 2004 and sympton diagnosed a coeliac a year later. Over the past 10 weeks I have been experiencing some pains but first I'll give med history over past few months. Please note I work in the Maldives and medical care is ok but I'm not totally happy.
Sept 2008 pain in tummy, nausea, vomiting a few times, general unwell feeling and vaginal discharge and burning with urinating. Diagnosed with UTI and put on antibiotics. No help. After finally seeing several gynae doctors here and a high vaginal swab done (not in the most hygenic of conditions!) severe growth of E.coli was found. Put on antibiotics again. Went home to UK and my doctor changed antibuiotics as e.coli result showed it was resistant to lots of things. Swabs repeated few weeks later, e.coli gone. Pain left in lower tummy/ bladder area above pubic bone. Doctor in UK diagnosed possible interstitial cystitis and put me on a 2 month low grade antibiotic (1 tablet a day) as I had to go back to Maldives. Please note whilst at home I visited sexual health clinic and had full swabs and bloods taken, all negative for STDs.
Pain over last 10 weeks getting worse. Pain is just above pubic bone area (sometimes get itching) in lower tummy/ bladder area. Sometimes pain is onesided in groin area always right side. I have been told in past I had 3 white looking cysts on cervix which when pressed by doc would hurt in same groin place but had frozen a couple of years ago. I feel like vomiting sometimes and my appitie has become slightly suppressed. I make sure I stay clear of wheat and gluten but my diet here tends to lack in fresh vegetables which I eat alot at home but I do get fruit and meat and some veg. Symptom list is:
Pain just above pubic bone area, feels like in bladder
Stomach cramps, sometimes bad (like period pain)
Altered bowel movements (one day lose, next day constipation, not like me)
Dark stools and smelly (not usually me!)
Sometimes the tummy cramps so bad my stools very thing and in sections like where bowel spasms
Back ache (middle of back)
Sometimes pain in groin area
Itching along lower abdomen/ pubic bone area
Vaginal discharge (I’ve had this for years!)
Sometimes slight burning from discharge or when urinating
General feeling of being unwell inc. headaches, tiredness, fatigue, irritable
Please help as I reallt have no medical care here. I have made arrangements to visit a hospital in Thailand but the manager of the result will not let me and a freind go and I am too scared to go alone. Not sure if gynae, gastro or urinary problem.
Thanks for your time and help
|Dr.M.Aroon kamath - Sun Oct 18, 2009 8:50 pm||
Thank you for giving a very detailed account of your problem.
I see that you have been investigated extensively for UTI,STD's and Gynecological problems.
As you are working in the tropical zone,i would like to bring to your attention some of the causes of abdominal symptoms which are often overlooked...
- intestinal helminthiasis
- intestinal parasites (such as giardiasis, amebiasis etc)
All these are capable of causing chronic (or acute) gastrointestinal symptoms- some of them, even as gynecological symptoms.
Have your stool tested (repeatedly). Ideally fresh stool samples should be tested (may be missed otherwise).Other tests are also available if necessary.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.